Alert archive / Georgia / Freeze Warnings in 2014
Freeze Warning 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Nov 13, 2014, 3:28 AM EST for 13 counties in Georgia; 4 counties in Florida; 5 counties in Alabama. It took effect at Nov 14, 2014, 3:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2014, 3:28 AM EST (08:28 UTC)
- In effect from
- Nov 14, 2014, 3:00 AM EST
- Expired
- Nov 14, 2014, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
All 22 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Miller County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Turner County, GA, Worth County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998 WWUS72 KTAE 130828 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 AM EST THU NOV 13 2014 ...FREEZING TEMPERATURES EXPECTED TONIGHT AND FRIDAY NIGHT FOR PORTIONS OF THE AREA... .A MUCH COLDER AIRMASS WILL SPREAD ACROSS THE REGION TODAY WITH FREEZING TEMPERATURES POSSIBLE FOR PARTS OF THE AREA TONIGHT AND AGAIN FRIDAY NIGHT. ALZ065>069-FLZ007-009-GAZ120>122-141300- /O.UPG.KTAE.FZ.A.0006.141114T0900Z-141114T1300Z/ /O.NEW.KTAE.FZ.W.0007.141114T0900Z-141114T1300Z/ /O.NEW.KTAE.FZ.A.0007.141115T0600Z-141115T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-HOLMES-QUITMAN- CLAY-RANDOLPH- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN 328 AM EST THU NOV 13 2014 /228 AM CST THU NOV 13 2014/ ...FREEZE WARNING IN EFFECT FROM 4 AM EST /3 AM CST/ TO 8 AM EST /7 AM CST/ FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 8 AM EST /7 AM CST/ FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * MINIMUM TEMPERATURES...BETWEEN 29 TO 32 DEGREES. * TIMING...BETWEEN 4 AM EST (3 AM CST) AND 8 AM EST (7 AM CST). PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ124-141300- /O.NEW.KTAE.FZ.W.0007.141114T0900Z-141114T1300Z/ /O.NEW.KTAE.FZ.A.0007.141115T0600Z-141115T1400Z/ TERRELL- INCLUDING THE CITY OF...DAWSON 328 AM EST THU NOV 13 2014 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * MINIMUM TEMPERATURES...BETWEEN 29 TO 32 DEGREES. * TIMING...BETWEEN 4 AM EST AND 8 AM EST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ008-010>013-016-017-026-027-GAZ123-125>128-142>145-155>157- 141300- /O.NEW.KTAE.FZ.A.0007.141115T0600Z-141115T1400Z/ CENTRAL WALTON-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-GADSDEN-LEON- LIBERTY-INLAND WAKULLA-DOUGHERTY-LEE-WORTH-TURNER-EARLY-MILLER- BAKER-MITCHELL-SEMINOLE-DECATUR-GRADY- INCLUDING THE CITIES OF...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...SWEETWATER...CRAWFORDVILLE...ARLINGTON...MORGAN... EDISON...LEARY...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER... ASHBURN...DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA... PELHAM...DONALSONVILLE...BAINBRIDGE...CAIRO 328 AM EST THU NOV 13 2014 /228 AM CST THU NOV 13 2014/ ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * MINIMUM TEMPERATURES...BETWEEN 29 TO 32 DEGREES. * TIMING...BETWEEN 2 AM EST (1 AM CST) AND 8 AM EST (7 AM CST). PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAMP
4 follow-up statements
059 WWUS72 KTAE 132109 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 409 PM EST THU NOV 13 2014 ...FREEZING TEMPERATURES EXPECTED TONIGHT AND FRIDAY NIGHT FOR PORTIONS OF THE AREA... .A COLD AIRMASS WILL SPREAD ACROSS THE REGION UNDER BREEZY CONDITIONS TONIGHT WITH FREEZING TEMPERATURES POSSIBLE FOR PARTS OF THE AREA BOTH TONIGHT AND AGAIN FRIDAY NIGHT. FLZ016-017-026-027-GAZ145-156-157-132215- /O.CAN.KTAE.FZ.A.0007.141115T0600Z-141115T1400Z/ GADSDEN-LEON-LIBERTY-INLAND WAKULLA-MITCHELL-DECATUR-GRADY- INCLUDING THE CITIES OF...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...SWEETWATER...CRAWFORDVILLE...CAMILLA...PELHAM... BAINBRIDGE...CAIRO 409 PM EST THU NOV 13 2014 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FREEZE WATCH. $$ ALZ065>069-FLZ007-009-GAZ120>122-124-141300- /O.CON.KTAE.FZ.W.0007.141114T0900Z-141114T1300Z/ /O.CON.KTAE.FZ.A.0007.141115T0600Z-141115T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-HOLMES-QUITMAN- CLAY-RANDOLPH-TERRELL- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...GEORGETOWN...FORT GAINES...CUTHBERT... SHELLMAN...DAWSON 409 PM EST THU NOV 13 2014 /309 PM CST THU NOV 13 2014/ ...A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 8 AM EST /7 AM CST/ FRIDAY... ...A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * MINIMUM TEMPERATURES...BETWEEN 28 TO 32 DEGREES TONIGHT AND FRIDAY NIGHT. * MINIMUM APPARENT TEMPERATURES...AS LOW AS 21 DEGREES TONIGHT. * TIMING...BETWEEN 3 AM EST (2 AM CST) AND 8 AM EST (7 AM CST). PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ008-010>013-GAZ123-125>128-142>144-155-141300- /O.CON.KTAE.FZ.A.0007.141115T0600Z-141115T1400Z/ CENTRAL WALTON-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-DOUGHERTY- LEE-WORTH-TURNER-EARLY-MILLER-BAKER-SEMINOLE- INCLUDING THE CITIES OF...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...ARLINGTON...MORGAN...EDISON...LEARY...ALBANY... LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...DOUGLASVILLE... BLAKELY...COLQUITT...NEWTON...DONALSONVILLE 409 PM EST THU NOV 13 2014 /309 PM CST THU NOV 13 2014/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * MINIMUM TEMPERATURES...BETWEEN 29 TO 32 DEGREES. * MINIMUM APPARENT TEMPERATURES...AS LOW AS 25 DEGREES. * TIMING...BETWEEN 2 AM EST AND 8 AM EST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HARRIGAN
100 WWUS72 KTAE 140137 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 837 PM EST THU NOV 13 2014 ...FREEZE WARNING EXPANDED SLIGHTLY FOR TONIGHT... .A COLD AIR MASS WILL CONTINUE TO PUSH INTO AREA TONIGHT WITH BREEZY NORTHWEST WINDS. A FREEZE IS EXPECTED OVER NORTHWEST PARTS OF THE AREA. THE LATEST OBSERVATIONS ARE TRENDING CLOSE TO THE COLDEST MODEL GUIDANCE...AND THEREFORE THE FREEZE WARNING HAS BEEN EXPANDED SLIGHTLY FOR TONIGHT. WIND CHILLS TONIGHT ARE ALSO LIKELY TO BE IN THE 20S OVER MUCH OF THE FREEZE WARNING AREA. ANOTHER CHILLY NIGHT IS EXPECTED ON FRIDAY NIGHT...WITH A FREEZE IN MUCH OF THE SAME AREAS. FLZ008-010-011-GAZ123-125>128-142>144-155-141200- /O.EXB.KTAE.FZ.W.0007.141114T0800Z-141114T1400Z/ /O.CON.KTAE.FZ.A.0007.141115T0600Z-141115T1400Z/ CENTRAL WALTON-WASHINGTON-JACKSON-CALHOUN-DOUGHERTY-LEE-WORTH- TURNER-EARLY-MILLER-BAKER-SEMINOLE- INCLUDING THE CITIES OF...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...ARLINGTON...MORGAN... EDISON...LEARY...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER... ASHBURN...DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON... DONALSONVILLE 837 PM EST THU NOV 13 2014 /737 PM CST THU NOV 13 2014/ ...FREEZE WARNING IN EFFECT FROM 3 AM EST /2 AM CST/ TO 9 AM EST /8 AM CST/ FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 9 AM EST /8 AM CST/ FRIDAY. * LOW TEMPERATURES: 30 TO 32 DEGREES TONIGHT AND FRIDAY NIGHT * WIND CHILLS: AS LOW AS 23 TO 28 DEGREES TONIGHT * TIMING: MAINLY BETWEEN 3 AM EST AND 9 AM EST EACH NIGHT...OR BETWEEN 2 AM CST AND 8 AM CST PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ065>069-FLZ007-009-GAZ120>122-124-141200- /O.EXT.KTAE.FZ.W.0007.141114T0800Z-141114T1400Z/ /O.CON.KTAE.FZ.A.0007.141115T0600Z-141115T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-HOLMES-QUITMAN- CLAY-RANDOLPH-TERRELL- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...GEORGETOWN...FORT GAINES...CUTHBERT... SHELLMAN...DAWSON 837 PM EST THU NOV 13 2014 /737 PM CST THU NOV 13 2014/ ...FREEZE WARNING NOW IN EFFECT FROM 3 AM EST /2 AM CST/ TO 9 AM EST /8 AM CST/ FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * LOW TEMPERATURES: 28 TO 32 DEGREES TONIGHT AND FRIDAY NIGHT * WIND CHILLS: AS LOW AS 20 TO 25 DEGREES TONIGHT * TIMING: MAINLY BETWEEN 3 AM EST AND 9 AM EST EACH NIGHT...OR BETWEEN 2 AM CST AND 8 AM CST PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ012-013-141200- /O.CON.KTAE.FZ.A.0007.141115T0600Z-141115T1400Z/ INLAND BAY-CALHOUN- INCLUDING THE CITIES OF...YOUNGSTOWN...BLOUNTSTOWN 737 PM CST THU NOV 13 2014 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * LOW TEMPERATURES: 30 TO 32 DEGREES * WIND CHILLS: AS LOW AS 27 DEGREES * TIMING: BETWEEN MIDNIGHT CST AND 8 AM CST PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 08-LAMERS
041 WWUS72 KTAE 140844 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 344 AM EST FRI NOV 14 2014 ...A FREEZE WARNING IS IN EFFECT FOR TONIGHT FOR PORTIONS OF THE FLORIDA PANHANDLE...SOUTHEAST ALABAMA...AND SOUTHERN GEORGIA... ALZ065>069-FLZ007>011-GAZ120>128-142>144-155-141645- /O.UPG.KTAE.FZ.A.0007.141115T0600Z-141115T1400Z/ /O.NEW.KTAE.FZ.W.0008.141115T0600Z-141115T1300Z/ /O.CON.KTAE.FZ.W.0007.000000T0000Z-141114T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL- DOUGHERTY-LEE-WORTH-TURNER-EARLY-MILLER-BAKER-SEMINOLE- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER... ASHBURN...DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON... DONALSONVILLE 344 AM EST FRI NOV 14 2014 /244 AM CST FRI NOV 14 2014/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/ THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 8 AM EST /7 AM CST/ SATURDAY... * LOW TEMPERATURES: 28 TO 32 DEGREES...COLDEST ACROSS SOUTHEAST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. * IMPACTS...DAMAGE TO CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ012-013-141645- /O.UPG.KTAE.FZ.A.0007.141115T0600Z-141115T1400Z/ /O.NEW.KTAE.FZ.W.0008.141115T0600Z-141115T1300Z/ INLAND BAY-CALHOUN- INCLUDING THE CITIES OF...YOUNGSTOWN...BLOUNTSTOWN 244 AM CST FRI NOV 14 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY... * LOW TEMPERATURES: 30 TO 32 DEGREES. * IMPACTS...DAMAGE TO CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ016-026-GAZ129>131-145-156-157-141645- /O.NEW.KTAE.FZ.W.0008.141115T0600Z-141115T1300Z/ GADSDEN-LIBERTY-TIFT-BEN HILL-IRWIN-MITCHELL-DECATUR-GRADY- INCLUDING THE CITIES OF...QUINCY...CHATTAHOOCHEE...SWEETWATER... TIFTON...FITZGERALD...OCILLA...CAMILLA...PELHAM...BAINBRIDGE... CAIRO 344 AM EST FRI NOV 14 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY... * TEMPERATURE...30 TO 32 DEGREES. * IMPACTS...DAMAGE TO CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DVD
011 WWUS72 KTAE 141406 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 906 AM EST FRI NOV 14 2014 ...A FREEZE WARNING IS IN EFFECT TONIGHT FOR PORTIONS OF THE FLORIDA PANHANDLE...SOUTHEAST ALABAMA...AND SOUTHERN GEORGIA... ALZ065>069-FLZ007>011-GAZ120>128-142>144-155-151300- /O.EXP.KTAE.FZ.W.0007.000000T0000Z-141114T1400Z/ /O.CON.KTAE.FZ.W.0008.141115T0600Z-141115T1300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL- DOUGHERTY-LEE-WORTH-TURNER-EARLY-MILLER-BAKER-SEMINOLE- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER... ASHBURN...DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON... DONALSONVILLE 906 AM EST FRI NOV 14 2014 /806 AM CST FRI NOV 14 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 8 AM EST /7 AM CST/ SATURDAY... * LOW TEMPERATURES: 28 TO 32 DEGREES. * DURATION: UP TO 6 HOURS BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ012-013-016-026-GAZ129>131-145-156-157-151300- /O.CON.KTAE.FZ.W.0008.141115T0600Z-141115T1300Z/ INLAND BAY-CALHOUN-GADSDEN-LIBERTY-TIFT-BEN HILL-IRWIN-MITCHELL- DECATUR-GRADY- INCLUDING THE CITIES OF...YOUNGSTOWN...BLOUNTSTOWN...QUINCY... CHATTAHOOCHEE...SWEETWATER...TIFTON...FITZGERALD...OCILLA... CAMILLA...PELHAM...BAINBRIDGE...CAIRO 906 AM EST FRI NOV 14 2014 /806 AM CST FRI NOV 14 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 8 AM EST /7 AM CST/ SATURDAY... * TEMPERATURE...30 TO 32 DEGREES. * DURATION... 2 TO 3 HOURS BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HARRIGAN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Nov 12, 8:04 PM EST, 7 hours 24 minutes earlier.
Area forecast discussion, Nov 12, 8:04 PM EST, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EST Wed Nov 12 2014
.Near Term [Through Tonight]...
Based on the latest surface observations, it appears that the
surface cold front is about halfway through our forecast area at
the moment - stretching from DQH-MGR-PAM, or roughly from northern
Berrien County to eastern Bay County as of 01 UTC. Mid-high level
cloud cover continues to push into the area, but the low stratus
behind the cold front is not well represented in MOS guidance or
most model sky cover grids. However, model forecast soundings
indicate that a shallow frontal inversion developing behind the
surface cold front is responsible for the low stratus (thin layer
near saturation), and that is expected to spread southeast as the
front continues to make SE progress overnight. We boosted sky
cover from tonight and into tomorrow. There are no rain showers on
radar yet, but some could develop late tonight and into tomorrow
morning - associated with some mid-level frontogenesis. Overall,
the forecast remains on track so the only changes were to sky
cover, and minor tweaks to account for the latest trends.
&&
.Aviation...
[Through 00Z Friday] Automated forecast model guidance appears to
be underestimating the expansive low stratus shield behind the
cold front, currently just northwest of our local area. CIGS with
this stratus were in the MVFR range, and model forecast soundings
suggest these lower CIGS building into our terminals late tonight
or early Thursday morning. We included a period of MVFR CIGS at
all terminals. Some light rain showers may affect ECP, DHN, and
ABY on Thursday morning, but for now this was just mentioned as
VCSH in the TAFs.
&&
.Prev Discussion [341 PM EST]...
.Short Term [Thursday Through Friday Night]...
In general, a large broad trough will cover much of the CONUS
through Friday night, with several reinforcing waves propagating
through it. At the surface, a cold front will be finishing up its
gradual passage through the Tri-State area while the first in a
series of upper level waves passes through the Southeast. This
will energize an area of low pressure along the front near the
GA/SC line, and strengthen high pressure behind the front. The
subsequent increase in winds will force colder and drier air into
the region starting Thursday afternoon and continuing through
Thursday night. Afternoon highs will struggle to reach the middle
50s across the northwestern half of the Tri-State region while the
southeast Big Bend will likely experience afternoon highs in the
upper 70s. Freezing temperatures will be possible across southeast
Alabama, the extreme northern Florida Panhandle, and extreme
southeast Georgia on Thursday night. Thus, a freeze watch has been
issued. Continued CAA is expected through the day on Friday as
Arctic high pressure builds southeast across the Middle
Mississippi Valley. This will yield cold afternoon highs region-
wide ranging from the lower 50s across southeast Alabama, into the
low 60s near Cross City. Friday night will be the coldest night on
a spatial scale, as the cold dry air will have spread throughout
the region. Though, lows shouldn't be much lower than they were
the night before across the northwest third of the region.
Expect lower to middle 30s everywhere away from the coast.
.Long Term [Saturday Through Wednesday]...
Not much change in the upper level pattern is expected over the
extended range. The broad trough will continue to cover much of
the country, with high pressure in control at the surface. The main
feature during the period will be a potent shortwave diving out of
the Pacific Northwest on Saturday, through the Southern Plains by
Monday morning. This will bring a strong frontal system into the
region beginning on Sunday night, and clearing our area to the
east through Monday night. This system has the potential to bring
us some of the coldest air of the season. Early indications are
that many locations may briefly dip into the upper 20s by Tuesday
night, though it is way to early to nail down specifics.
.Marine...
Northwesterly winds will gradually increase behind a cold front
tonight through tomorrow, with cautionary level winds expected
by Thursday night. Winds will then fall to below headline levels
by Friday afternoon, and slowly veer to the southeast by Sunday.
The next frontal system is forecast to reach our waters by Monday,
with solid advisory levels expected.
.Fire Weather...
A drier air mass is expected to arrive behind a cold front tonight,
but especially on Friday. RH will approach red flag criteria but the
durations and winds should not be sufficient for red flag
conditions. The next chance of red flag conditions would be either
Tuesday or Wednesday next week behind the next cold front.
.Hydrology...
With little to no rainfall expected with the ongoing frontal
passage, river levels will remain well below flood stage. The
stronger frontal system forecast to arrive late this weekend into
early next week has the potential to bring rainfall amounts on the
order of 2 inches to the region, though at this time the highest
amounts appear as though they will stay northwest, out of the
local river system.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 55 68 40 58 34 / 0 10 0 0 10
Panama City 55 61 40 56 39 / 10 20 0 0 10
Dothan 48 52 33 53 31 / 20 30 0 0 10
Albany 51 58 35 56 33 / 10 20 0 0 10
Valdosta 54 71 40 59 35 / 0 10 0 10 10
Cross City 55 77 47 62 37 / 0 0 0 10 10
Apalachicola 58 69 43 58 40 / 10 10 0 0 10
&&
.TAE Watches/Warnings/Advisories...
FL...Freeze Watch from late Thursday night through Friday morning for
Holmes-Inland Walton.
GA...Freeze Watch from late Thursday night through Friday morning for
Clay-Quitman-Randolph.
AL...Freeze Watch from late Thursday night through Friday morning for
Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...LAMERS
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...LAMERS
MARINE...HARRIGAN
FIRE WEATHER...LAMERS
HYDROLOGY...HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:28 AM EST | Freeze Watch | TAE | Baker, Calhoun, Clay, Decatur, Dougherty, Early and 10 more | 24 hr |
| Nov 13, 3:46 AM EST | Small Craft Advisory | TAE | 29 hr | |
| Nov 13, 4:00 AM EST | Fire Weather Watch | TAE | Leon, Wakulla | 23 hr |
| Nov 13, 1:58 PM EST | Small Craft Advisory | TAE | 19 hr |
Nearby
Freeze Warnings in Georgia, 2014Freeze Warnings in Alabama, 2014Freeze Warnings in Florida, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.